Patients with Parkinson's disease have better functional status and motor performance under on-drug conditions. However, the administration of levodopa leads to greater postural sway. The present study's primary objective was to determine whether this on-drug problem may be related to a lack of adjustment in postural control mechanisms and body segment rotations. Fourteen patients with Parkinson's disease and 14 controls performed two gaze-shift tasks (40° to the left and 40° to the right, at 0.125 and 0.25 Hz) and a stationary gaze task in two sessions (an off-drug session and an on-drug session for the patients, and two off-drug sessions for the controls). At baseline, the “on-drug” patients indeed swayed significantly more than the controls during the gaze-shift tasks. As expected, acute L-dopa administration did not increase eye, head, neck and lower back rotation of the patients during the gaze-shift tasks. Unexpectedly, levodopa appeared to enable the patients to significantly increase the contribution of their postural control mechanisms (relative to controls) during the gaze-shift tasks. However, and as expected, this adjustment was not great enough to enable the patients to maintain their postural sway as well as the controls did. Overall, the administration of levodopa seemed to destabilize the patients – especially with regard to the lower back region. In addition, the patients used hypermetric eye rotations during the gaze-shift tasks under both off- and on-drug conditions. If they had not used these compensatory eye rotations, their unsafe behavior at the hip level might have been even more pronounced. Future research should focus on this lower back weakness.